Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Undergone C section and having fever. Having swollen ankle. Taking Antibiotics penicillin, gentamycin and Flagyl. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
Admitted after two weeks following C section delivery. with complain of
fever around 100 F with chill. no sign of mastitis. CRP 130, ESR 112.

Also complain of ankle swelling and pain.

Treatment going on - Antibiotics penicillin, gentamycin and Flagyl

Need to know the reason and treatment.
Posted Fri, 30 Aug 2013 in Women's Health
Answered by Dr. Monika Choudhary 51 minutes later
Thanks for posting your query.
The problem primarily looks to be related to post-surgical sepsis.
Is the wound of C-section fully healed, if not so then is there any discharge at the surgical site.
Is there any pain anywhere or at local site.
She is most likely harbouring an infection, it is good that she is admitted in hospital.
Get a review from a physician apart from the gynaecologist, so that other causes like complete blood count, peripheral blood smear, renal function test and liver function test and a chest xray and ultrasound whole abdomen can give important clues to the diagnosis.
Also make sure that the Blood culture, Urine culture and culture of vaginal discharge should be sent right now. Culture reports may give life saving clue in some patients.
Penicillin should be upgraded to Piperacillin+tazobactam rest drugs are okay to continue if the renal function tests permit.
I hope my advise will be helpful for you.
Above answer was peer-reviewed by
Follow-up: Undergone C section and having fever. Having swollen ankle. Taking Antibiotics penicillin, gentamycin and Flagyl. Reason? 10 minutes later
C section wound in completely healed. Any cause of worry ? How much time will it take to recover? C section is fully healed and there is no discharge at surgical site, there is no pain but she has pain in ankle. and doctor here are also looking for possible threat of embolism can you suggest , whether that can be reason or what are the possibilities.
Answered by Dr. Monika Choudhary 25 hours later
Welcome back to Healthcare magic.
The time to recovery can not be guessed till the cause and it's extent is known clearly.
Abnormal clot formation in legs and it dislodging and impaction is a serious disease and is known as pulmonary embolism and is a serious probability and is quite possible in post surgical patients. It should be confirmed or ruled out by Venous Doppler, CT pulmonary angiography, ECG and ECHO and a cardiology referral is needed.
Mean while treatment with antibiotics should be continued.
I hope the advise would be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor